i am 21 years old and i started loosing some of my hair when i was 19. It was all of the sudden after i had a kidney infection and was put on pain killers and cipro. it began to grow back until i got my wisdom teeth out which required me to be on pain pills for a month which caused significant hair loss. That was about a year ago and although i feel it doesnt fall out in the same large quantities i feel that the hair that has grown back is fine baby hairs. Is there anything that can reverse this or will i loose all my hair?
Physical stress and sickness are known causes of temporary hair loss, as are adverse drug reactions. That being said, pain pills are not a known cause of hair loss and are unlikely to be the reason your hair thinning orfalling out, so it may be a coincidence since when you were sick both times you had to take pain pills as part of your recovery. Therefore, the most likely cause of your hair loss is that the physical stress from your sicknesses caused the hair to have weak growth and/or shed.
Hair can take some time to recover, especially if your body is still recovering to full health – getting healthy is the best way to reverse this sort of loss. You may want to get evaluated by a dermatologist or a knowledgeable hair doctor to see if there is some component of genetic/pattern loss and get your hair mapped for miniaturization, but you should be reassured that it is unlikely you will permanently lose all your hair due to the events and medications you describe, unless you are amongst the unfortunate few who has hair shaft thickness changes early in life.